Open Access
Translator Disclaimer
June 2000 Approximate $p$-values for local sequence alignments
David Siegmund, Benjamin Yakir
Ann. Statist. 28(3): 657-680 (June 2000). DOI: 10.1214/aos/1015951993

Abstract

Assume that two sequences from a finite alphabet are optimally aligned according to a scoring system that rewards similarities according to a general scoring scheme and penalizes gaps (insertions and deletions). Under the assumption that the letters in each sequence are independent and identically distributed and the two sequences are also independent, approximate $p$-values are obtained for the optimal local alignment when either (i) there are at most a fixed number of gaps, or (ii) the gap initiation cost is sufficiently large. In the latter case the approximation can be written in the same form as the well-known case of ungapped alignments.

Citation

Download Citation

David Siegmund. Benjamin Yakir. "Approximate $p$-values for local sequence alignments." Ann. Statist. 28 (3) 657 - 680, June 2000. https://doi.org/10.1214/aos/1015951993

Information

Published: June 2000
First available in Project Euclid: 13 March 2002

zbMATH: 1105.62377
MathSciNet: MR1792782
Digital Object Identifier: 10.1214/aos/1015951993

Subjects:
Primary: 62M40
Secondary: 92D10

Keywords: $p$-value , gaps , large deviations , Sequence alignment

Rights: Copyright © 2000 Institute of Mathematical Statistics

JOURNAL ARTICLE
24 PAGES


SHARE
Vol.28 • No. 3 • June 2000
Back to Top